Post ablation concerns: I had an ablation in... - AF Association

AF Association

20,261 members24,792 posts

Post ablation concerns

IanB48
IanB48

I had an ablation in early November. The procedure went smoothly and, as advised by the specialist, I started tapering off my beta blocker tablets (Sotalol) coming off them completely a couple of days ago. Everything seemed to be going smoothly and I felt really well.

However, about a week ago I was relaxing at home when my heart suddenly started racing/pounding as if I'd been running. The episode lasted about twenty minutes but, strangely, didn't feel the same as the AF symptoms I used to experience.

This morning I've been woken up with exactly the same symptoms only this time they seem to be continuing much longer. My resting pulse rate is currently 89 ( normally around 65) - not as fast as I used to experience but still higher than expected. Is this unusual? Have any other ablation patients experienced this kind of thing?

11 Replies
oldestnewest

I had a very similar experience. Ablated late September and then told to come off Beta Blocker (Bisoperol) Within a couple of days had very similar rapid heartbeat that did not feel like AF. I was able to blag an ECG at the hospital that showed no evidence of AF. I happened to be at the GP's later that day. He put me back on a low dose Bisoperol.

I recently saw EP at follow up. He has continued the low dose Bisoperol. I was on Bisoperol prior to the diagnosis of AF for blood pressure and other problems.

IanB48
IanB48 in reply to chilealan

Thanks for that really helpful information. It's reassuring to know that someone else has experienced something similar after ablation.

Since my cryoablation a year ago I have ectopic beats daily the odd ectopic run and so far, three episodes of rapid heart rate, stopped each time by a sotolol pill used as a PIP. Had 2 AF episodes early doors but none since. This is after being in AF for three out of every four weeks! Hate getting the ectopics because of my heightened awareness but QoL improved beyond recognition!

Yes something similar with me with Bisoprolol. Weaned down from 5 to 2.5mg but anything less and I too get those scary 'out of the blue' palpitations. Like you, not AF thankfully. I think these are powerful drugs and perhaps we need to simply

'cold turkey' through it. Unfortunately, though largely because I get no side effects from the drug, I haven't bitten the bullet and abandoned them completely yet.

Yes, it took my heart about 6-9 months to settle completely and nearly 2 years on I occassionaly have fast HR - but never goes to AF!

CDreamer
CDreamer in reply to CDreamer

PS - I stopped Biso several weeks after ablation - felt better almost immediately! I hated being on it and whatever will never take it again.

IanB48
IanB48 in reply to CDreamer

Thanks for your encouraging reply. Strangely, since I last posted, my pulse rate is still higher than what I regard as "normal" but - apart from feeling a bit out of it occasionally - I'm getting used to the new sensation and sleeping pretty well too!

Thanks for all your comments which have proved very helpful. It's so much better getting advice from people who have actually experienced these things. I know information is out there from other sources including GPs but, generally, much depends on the expertise of your doctor who, to be fair, cannot be an expert in every branch of medicine. That's why this site is so useful.

PeterWh
PeterWh in reply to IanB48

Even experts in the same field don't necessarily agree!!!

Too true, but ultimately you have to put your trust in someone and hope for the best!!!

PeterWh
PeterWh in reply to IanB48

Put trust in yourself.

You may also like...